MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 ADVANCED; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME 10 ADVANCED; VASCULAR EMBOLIZATION DEVICE
Model Number 7110-0510-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 11/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for analysis.Intraprocedural or post-procedural images were not provided for review; therefore, the reported event cannot be confirmed.The instructions for use (ifu) identifies stroke and premature coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that a ruptured aneurysm of anterior communicating artery was treated with an embolization coil implant.At the time of positioning the coil implant, the patient was noted to have a change in mental status, which was likely a seizure event.After sedation had been given in addition to seizure medication and patient refrained from actively moving, the physician wished to remove the coil and use a smaller one.The implant detached upon attempted retraction into the microcatheter.The physician left the coil in position and chose to end the procedure and transfer the patient to the intensive care unit given their "decline and neurologic status with recent seizure activity." follow-up angiography was performed, establishing that there was no filling of the aneurysm.It was noticed that the left anterior cerebral artery branch was not filling as it had previously, the cause or suspected cause of which was not stated by the physician.After the procedure, the patient had a stroke, the cause and location of which was not stated.It was related by a hospital employee that it may have been due a coil tail protruding into the parent artery or a piece of guidewire left behind, but the presence of a coil tail or fragment of a device was not mentioned in an operative report obtained from the hospital.The patient was hospitalized for 95 days and released to a care facility on (b)(6) 2021.The patient is said to be following commands and making improvements.

Brand Name
HYDROFRAME 10 ADVANCED
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11606723
Report Number2032493-2021-00108
Device Sequence Number19835864
Product Code KRD
UDI-Device Identifier00816777023674
UDI-Public(01)00816777023674(11)200427(17)250331(10)2004275PF
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number7110-0510-A2
Device Lot Number2004275PF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age42 YR